Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on monotonic ortho-bases


Author: Thomas M. Phillips
Journal: Proc. Amer. Math. Soc. 65 (1977), 150-154
MSC: Primary 54E99
DOI: https://doi.org/10.1090/S0002-9939-1977-0442898-4
MathSciNet review: 0442898
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: At the 1974 Topology Conference at Charlotte, North Carolina, Peter Nyikos introduced the concept of an ortho-base and announced that a $ {T_2}$ paracompact first-countable $ \beta $-space having an ortho-base is metrizable. The purpose of this paper is to introduce an obvious monotonic generalization of ortho-bases and to prove the following theorem.

Theorem. If S is a regular $ {T_0}$ space having a monotonic ortho-base, then each of the following implies that S has a base of countable order:

(1) S is connected;

(2) S is a $ {\beta _c}$-space;

(3) S is a first-countable monotonic $ \beta $-space.

Nyikos' theorem is a corollary to (3) and Arhangel'skii's theorem that a $ {T_2}$ paracompact space having a base of countable order is metrizable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E99

Retrieve articles in all journals with MSC: 54E99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0442898-4
Keywords: Base of countable order, $ \beta $-space, monotonic $ \beta $-space, monotonic ortho-base, monotonically developable, ortho-base
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society